Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bio-alcamid safe for facial wasting?
Oct 22, 2004

Have you heard of bio-alcamid? I know someone who just had a treatment in Mexico to correct his facial wasting, and he looks fantastic. Is it safe? How long will it last for? I've spoken to a cosmetic doctor about fillers, but they don't last any longer than 6 months. Thanks for your time.

Response from Dr. Henry

Anecdotal result with that product have been OK but there is little safety data or long term outcome data published. A good link comparing some of the treatments for facial wasting is available at http://www.natap.org/2003/march/032803_1.htm The treatments seem to cost in the $3-5,000 range. Nu-fill is now approved in the US and probably has the most extensive published experience (though still comparatively limited). I have had some of my patients get Nu-Fill treatments with reasonable results. I have had no patients receive Bio-alcamid treatment so I can't comment from any personal experience. KH



Previous
bloating with sustiva/combivir
Next
a big mistake?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement